Texas, 2004

Flash Flood in Texas, June 22 to 23, 2004

June 22 to 23, 2004 · NWS CRP · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 22, 7:00 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 22, 7:00 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
800 PM CDT TUE JUN 22 2004

.UPDATE...CONVECTIVE COMPLEX THAT AFFECT OUR SOUTHERN CWA THIS
AFTERNOON CONTINUES TO SAG TO THE SOUTH.  WATCHING MORE CONVECTION
IN RESPONSE TO A SHORTWAVE ACROSS THE RIO GRANDE.  SHOWERS AND
THUNDERSTORMS ARE ALSO BEGINNING TO INTENSIFY ALONG THE NORTHERN
COASTAL BEND THIS EVENING.  AS SHORTWAVE APPROACHES...EXPECT
CONVECTION TO BECOME MORE WIDESPREAD ACROSS THE CWA.  DUE TO THE
TRAINING OF THESE ECHOES AND THE HIGH PWAT VALUES ACROSS THE
REGION...WILL KEEP FLOOD WATCH IN PLACE AREA-WIDE THROUGH 6PM LDT.
WILL KEEP HIGH POPS TOMORROW ACROSS THE AREA AS WELL.  UPPER-LEVEL
SUPPORT WILL CONTINUE TO ENHANCE THE CONVECTION AND NUMEROUS OUTFLOW
BOUNDARIES WILL ACT AS THE LOW-LEVEL FORCING.  MAX TEMP GRIDS LOOK
ON TRACT AS ONGOING PRECIP WILL HELP TO KEEP HIGHS DOWN IN THE LOW
TO MID 80S ACROSS THE CWA.

WILL KEEP SCA THIS EVENING FOR THE GULF WATERS BUT WILL HAVE TO KEEP
AN EYE ON THE WIND SPEEDS.  THEY MAY DROP ENOUGH TO WARRANT AN SCEC
FLAG INSTEAD OF SCA.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH TXZ229>234-239>247 UNTIL 23Z WED.
SCA GMZ250-255-270-275.

&&

94/MJ
Hazardous weather outlook, Jun 22, 5:00 AM CST, 17 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT TUE JUN 22 2004

TXZ229>234-239>247-231100-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
600 AM CDT TUE JUN 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEP
TROPICAL MOISTURE AND A STALLED FRONTAL BOUNDARY TO PRODUCE NUMEROUS
SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS TODAY AND TONIGHT.  HEAVY
RAINFALL WILL BE THE MAIN CONCERN AND A FLOOD WATCH IS IN EFFECT.
RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 3 INCHES OVER SOUTH
TEXAS TODAY AND TONIGHT...WITH ISOLATED TOTALS OF 4 TO 5 INCHES
POSSIBLE.  THE STRONGEST THUNDERSTORMS MAY CONTAIN GUSTY WINDS...BUT
AT THIS TIME THE SEVERE WEATHER THREAT APPEARS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STALLED FRONT AND UPPER LEVEL DISTURBANCE WILL CONTINUE TO
PERSIST OVER THE AREA.  HEAVY RAINFALL WILL BE POSSIBLE AGAIN ON
WEDNESDAY.  AS THE UPPER SYSTEM MOVES AWAY FROM THE
AREA...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED
THURSDAY...WITH THE GREATEST RAINFALL AMOUNTS OVER THE VICTORIA
CROSSROADS. HOWEVER...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE
ACROSS THE REGION SATURDAY AND SUNDAY...RESULTING IN YET ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TR/WC

In the hours before

Local storm report, Jun 22, 10:50 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1150 PM CDT TUE JUN 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1150 PM     FLASH FLOOD      7 ESE POINT COMFORT     28.62N 96.45W
06/22/2004                   CALHOUN            TX   LAW ENFORCEMENT

            HIGHWAY 159 AND COUNTY ROAD 305 WEST OF PORT ALTO
            REPORTED UNDERWATER BY LOCAL LAW ENFORCEMENT.

&&

MJ

The radar

The Corpus Christi radar (KCRP), 114 km away, was scanning. The volume nearest the first event began at 04:50 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Calhoun

When
June 22, 10:50 PM CST to June 23, 1:00 AM CST
Where
Calhoun County, 7 mi ESE of Pt Comfort
Reported by
LAW ENFORCEMENT
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Law enforcement reported Highway 159 and CR 305 flooded just west of Port Alto. Radar estimated between 4 an 7 inches may have fallen across Northeastern Calhoun county.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409093.